MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210424
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a labrum repair surgery, when the dr.Was using the "accupass, 45°, right" to pass the suture for the repair, the monofilament would not winded completely through making it unable to be used.The procedure was successfully completed using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h2, h3, h6: the reported 45 degree right accu-pass suture shuttle, used in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the monofilament would not pass properly.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: blockage of the needle not allowing the monofilament to pass.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H3, h6: two 7210424 accu-pass str shuttle 45 deg right curve used in treatment, have been returned for evaluation.The information provided states that ¿during a labrum repair surgery, when the dr.Was using the "accupass, 45, right" to pass the suture for the repair, the monofilament would not winded completely through making it unable to be used¿.Visual assessment confirms the complaint.The rollers were stuck and difficult to roll.The monofilament was tangled.An exact root cause cannot be determined with confidence; however factors that could have contributed to the reported event include, excessive force.Instructions for use confirms instructions, recommendations and precautionary statements for proper use of product.Per instructions for use: ¿as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in failure of the instrument.¿ rolling the wheels forward and backward may initiate tangling or wrapping of the monofilament around the wheels.The roller wheels perform best with continuous movement in the same direction.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.The product family is under review.Occurrence rate of allegations are monitored via surveillance.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10308163
Report Number1219602-2020-01107
Device Sequence Number860585
Product Code LXH
UDI-Device Identifier03596010534453
UDI-Public03596010534453
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2023
Device Model Number7210424
Device Catalogue Number7210424
Device Lot Number2049522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer09/03/2020
10/05/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/07/2020
10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1